MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-110/I16-30
Medical Device Problem Codes Use of Device Problem (1670); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 2.5 years post initial procedure, the patient presented emergently with back pain.A type 3a endoleak between the bifurcated devices and proximal extension was identified by computed tomography (ct) scan.An intervention was completed.The physician elected to implanted a suprarenal stent graft extension and an infrarenal stent graft extension to resolve to event.The patient was reported as stable post- intervention.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the reported type 3a endoleak of the aortic components was confirmed.The issue is most likely anatomy /user related due to incorrect sizing of the proximal extension, rupture occurred prior to the index procedure and infrarenal angle increased from 30 to 67 degrees and 75 degrees from the bifurcation to the left common iliac artery respectively (aortic remodeling).No procedure related harms were identified.The final patient status was discharged home stable.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: b5: describe event or problem.H6: device code: remove code 3190.H6: results code: remove code 3233.H6: conclusion code: remove code 11.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9929752
Report Number2031527-2020-00128
Device Sequence Number2764288
Product Code MIH
UDI-Device Identifier00818009014856
UDI-Public(01)00818009014856(17)180320
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2018
Device Model NumberBEA25-110/I16-30
Device Lot Number1668198-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2020
Supplement Date Received by Manufacturer03/08/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT 1679304-023
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR